Starting tomorrow for weight loss. My doctor started me at 1.8 daily and most of these posts start out with less. Are the side effects really bad? I am nervous about functioning at work and with the kids. I have 30-40 to lose. Thanks for your help!
This is recommended to reduce the risk of certain side effects, people generally start with a low dosage of Victoza (0.6 mg once daily) during the first week of treatment. After the first week, the dose may be increased to 1.2 mg or, if necessary, 1.8 mg a day. Victoza is injected just under the skin of the abdomen, thigh, or upper arm.
You could seek a second opinion, please.
The most common Victoza side effects included: Nausea -- in up to 28.4% of people; Diarrhea -- up to 17.1%; Vomiting -- up to 10.9%, Constipation -- up to 9.9%; Upper respiratory tract infection (such as the common cold) -- up to 9.5%.
Other, slightly less common side effects (occurring in 5 to 7.4% of people) in such studies included:The flu; Urinary tract infection (UTI); Dizziness; Back pain.
Gastrointestinal problems (particularly nausea, diarrhea, or vomiting) usually are most common when people first start taking Victoza and generally improve gradually with time. Also, such reactions are more common with a higher Victoza dosage.
You may experience some or none of the side effects listed. Unfortunately, there is no way the doc to know beforehand if you will have problems with a medicine that you have never tried.
Therefore, let your doc know if you develop any side effects while taking the drug or if something "just does not seem right." While it may not be related to Victoza, the doc will be able to diagnose and treat the problem.
Take care, best wishes!
- Victoza Information for Consumers
- Victoza Information for Healthcare Professionals (includes dosage details)
- Side Effects of Victoza (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Feb 2013 • 1 answer
Posted 20 Apr 2014 • 1 answer
Posted 7 May 2014 • 1 answer
Posted 30 May 2015 • 1 answer
Posted 29 Aug 2015 • 1 answer